MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight and ethnicity: unknown/ not provided.If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Reporter telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Customer reported that during the implant of the intraocular lens in the patient's left eye, it was noticed that, after the implant of the optical part and lower haptic, the upper haptic was not inserted in the optical part.The lens was intact when being placed in the cartridge and in the injector.It was learned that the lens was inserted/removed in the same procedure.Incision was enlarged, vitrectomy was needed, medication was prescribed, and sutures were needed.No other information was provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed since at the time of this investigation, the product has not been received for evaluation.Therefore, the reported issue could not be verified, and product quality deficiency could not be determined.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
Corrected data: section h6: as part of an internal review of our mdrs it was identified that the code(s) 4582 provided on the initial report needs to be removed as it should not have been indicated in the initial report.Also for health effect clinical code 4581 should be added.Field below updated: section h6: health effect clinical code: 4581 (captures incision enlargement).Codes 4625 were not explained in the initial report.Section h6: health effect impact code: 4625 (captures unplanned vitrectomy).Section h6: health effect impact code: 4625 (captures sutures).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
road 402 north, anasco ind. pk
anasco, PR 00610
7142478552
MDR Report Key12005994
Report Number2648035-2021-08018
Device Sequence Number4636694
Product Code HQL
UDI-Device Identifier05050474502178
UDI-Public(01)05050474502178(17)251019
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model NumberAR40E
Device Catalogue NumberAR40E00235
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/19/2021
08/26/2022
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/16/2021
09/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale